You are here:

Pharmacy/klonopin and calcium citrate

Advertisement


Question
I'm taking 1.5-2 mg/day of klonopin.  Recently I started 2000 iu of D3.  Then I added calcium citrate.  When I reached 800 mg, I became very tired and lethargic.  It took 5 cups of coffee to get my BP up to 118/70.  I have been labeled as a "slow metabilizer".  What should I do to be able to take klonopin and calcium citrate?

Answer
Hi Pat,
Klonopin is a benzodiazepine and it does cause all the symptoms that you are suffering from. I think that it is the dose of klonopin that is causing the trouble, can you not reduce it, do you absolutely need it? I find a lot of reports of calcium citrate and CNS drugs on the net, though these are not from official websites and some of them could be doubted, there could be an interaction between them. The other alternative would be to change the calcium salt. That too would be worth trying. Do try these two things and let me know.
Best wishes
Ravi Ghooi

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Ravindra Bhaskar Ghooi

Expertise

I can provide information on drugs and medicines, their actions, uses, interactions and adverse effects. To avoid confusion, generic names of medicines may please be provided. I am a pharmacologist, having worked on animal and human pharmacology, and presently I am the Dean of Bilcare Research Academy, where we teach courses on clinical research. We dont work on saturdays and sundays, hence questions reachng me on these days will be replied on Monday, please bear with me.

©2016 About.com. All rights reserved.